Acute amiodarone-induced lung toxicity.
Аннотация
OBJECTIVE
To investigate any relationship between the pathological features of amiodarone-induced pulmonary toxicity (APT) and clinical use of amiodarone in patients dying from acute respiratory distress syndrome (ARDS).
DESIGN
Retrospective study. Review of clinical and pathological findings of patients dying from ARDS.
SETTING
Intensive Care Unit (ICU) and Pathology Department of University hospital.
SUBJECTS: Ten patients with clinical diagnosis of ARDS, who died in ICU and underwent post mortem examination.
INTERVENTIONS: Case note review of clinical details; independent review of histological specimens.
MEASUREMENT AND
RESULTS
Over a 3-year period, ten patients underwent post mortem examination, of whom seven had received amiodarone. Three patients who received longer than 48 h of amiodarone had histological changes of widespread lipoid pneumonia, a recognised pattern of APT.
CONCLUSIONS
Acute amiodarone pulmonary toxicity is a definite pathological entity in ICU patients. High oxygen concentrations may be a risk factor, while pre-existing pathology, e. g. ARDS, may mask its development. Amiodarone should be used with caution in this group of patients.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.